Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    I've become depressed
    avatar
    beautifulbuffalo posted:
    I've stopped the hydrocodone and become depressed. Feeling very low and down and out. I just don't know what to say I'm feeling that low.
    BB
    Reply
     
    avatar
    Peter Abaci, MD responded:
    There may be different reasons why you have felt a dip in your mood after stopping the hydrocodone. Mood swings can be common when medication changes take place. With the case of opioids, withdrawal symptoms are often associated with symptoms of anxiousness, but I have also seen patients experience more of a depression reaction. In my experience, these mood shifts can last a few days but sometimes longer.

    Another factor to consider is that medications can also effect the way we feel emotions, and being off of the hydrocodone may mean that a depression is coming out that possibly was hidden for a while by the medication.

    If you are feeling depressed I think it is important to get help. I suggest that you talk to your doctors right away and consider consulting with a behavioral health specialist like a psychologist or psychiatrist.
     
    avatar
    Opal40 responded:
    I had a family member just go off Vicoded and Lyrica after prolonged mulitple surgeries.....Widthdrawls....Eat, sleep, cry, walk and do what makes you feel good....You may get shaky and bite your nails but you will get through it.....Or you can go to a shrink & they will put you on Anti Depressants.
     
    avatar
    TDXSP08 responded:
    Depression is a side effect of the tenth month (being born) But all jokes aside if you have gone off a medication that might have been masking the depression or is now causing the depressive episode you should go to a Psychiatrist so that S/he can evaluate the Depression and determine whether CBT or Anti Depressant'x are needed or whether the good old watch and wait is the best course of action.

    BUT please if you feel suicidal or homicidal don't wait call 911 for help!!

    Peace
    i have no small step for man, but i have 6 tires for mankind,Watch your Toes!
     
    avatar
    77grace responded:

    Hi ,
    Well one thing I remember about hydrocodone is that it gave me a euphoric feeling!A little bit high!So if you were on it and now have stopped you will definatlt feel down!
    Make sense??
    Hang in there it will get better!
    77grace


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Judging people with or without chronic pain
    I try not to judge people by anything they do if they aren't hurting themselves or someone else. Unfortunately, I know that I've been judge ... More
    Was this Helpful?
    1 of 8 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.